Global Uniqueness and Solvability of Tensor Variational Inequalities

Article
  • 149 Downloads

Abstract

In this paper, we consider a class of variational inequalities, where the involved function is the sum of an arbitrary given vector and a homogeneous polynomial defined by a tensor; we call it the tensor variational inequality. The tensor variational inequality is a natural extension of the affine variational inequality and the tensor complementarity problem. We show that a class of multi-person noncooperative games can be formulated as a tensor variational inequality. In particular, we investigate the global uniqueness and solvability of the tensor variational inequality. To this end, we first introduce two classes of structured tensors and discuss some related properties, and then, we show that the tensor variational inequality has the property of global uniqueness and solvability under some assumptions, which is different from the existing result for the general variational inequality.

Keywords

Tensor variational inequality Global uniqueness and solvability Noncooperative game Strictly positive definite tensor Exceptionally family of elements 

Mathematics Subject Classification

90C33 90C30 65H10 

Notes

Acknowledgements

The first author’s work is partially supported by the National Natural Science Foundation of China (Grant No. 71572125), the second author’s work is partially supported by the National Natural Science Foundation of China (Grant No. 11431002), and the third author’s work is partially supported by the Hong Kong Research Grant Council (Grant Nos. PolyU 502111, 501212, 501913, and 15302114).

References

  1. 1.
    Harker, P.T., Pang, J.-S.: Finite-dimensional variational inequality and nonlinear complementarity problems: a survey of theory, algorithms and applications. Math. Program. 48, 161–220 (1990)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Facchinei, F., Pang, J.-S.: Finite-Dimemsional Variational Inequalities and Complementarity Problems, vol. I and II. Springer, New York (2003)MATHGoogle Scholar
  3. 3.
    Lee, G.M., Tam, N.N., Yen, N.D.: Quadratic Programming and Affine Variational Inequalities: A Qualitative Study. Volume 78 of the Series Nonconvex Optimization and Its Applications. Springer, New York (2005)Google Scholar
  4. 4.
    Cottle, R.W., Pang, J.-S., Stone, R.E.: The Linear Complementarity Problem. Academic Press, Boston (1992)MATHGoogle Scholar
  5. 5.
    Han, J.Y., Xiu, N.H., Qi, H.D.: Nonlinear Complementarity Theory and Algorithms. Shanghai Science and Technology Press, Shanghai (2006). (in Chinese) Google Scholar
  6. 6.
    Song, Y., Qi, L.: Properties of some classes of structured tensors. J. Optim. Theory Appl. 165, 854–873 (2015)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Song, Y., Qi, L.: Properties of tensor complementarity problem and some classes of structured tensors. arXiv:1412.0113v2 (2015)
  8. 8.
    Wang, Y., Huang, Z.H., Bai, X.L.: Exceptionally regular tensors and tensor complementarity problems. Optim. Methods Softw. 31(4), 815–828 (2016)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Song, Y., Qi, L.: Tensor complementarity problem and semi-positive tensors. J. Optim. Theory Appl. 169(3), 1069–1078 (2016)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Huang, Z.H., Suo, Y.Y., Wang, J.: On \(Q\)-tensors. Pac. J. Optim. (2016) (to appear) Google Scholar
  11. 11.
    Gowda, M.S., Luo, Z., Qi, L., Xiu, N.: \(Z\)-tensors and complementarity problems. arXiv:1510.07933v1 (2015)
  12. 12.
    Bai, X.L., Huang, Z.H., Wang, Y.: Global uniqueness and solvability for tensor complementarity problems. J. Optim. Theory Appl. 170, 72–84 (2016)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Che, M., Qi, L., Wei, Y.: Positive definite tensors to nonlinear complementarity problems. J. Optim. Theory Appl. 168(2), 475–487 (2016)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Song, Y., Yu, G.: Properties of solution set of tensor complementarity problem. J. Optim. Theory Appl. 170(1), 85–96 (2016)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Song, Y., Qi, L.: Strictly semi-positive tensors and the boundedness of tensor complementarity problems. Optim. Lett. 11(7), 1407–1426 (2017)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Ding, W., Luo, Z., Qi, L.: \(P\)-tensors, \(P_0\)-tensors, and tensor complementarity problem. arXiv:1507.06731 (2015)
  17. 17.
    Yu, W., Ling, C., He, H.: On the properties of tensor complementarity problems. arXiv:1608.01735 (2016)
  18. 18.
    Luo, Z., Qi, L., Xiu, N.: The sparsest solutions to \(Z\)-tensor complementarity problems. Optim. Lett. 11(3), 471–482 (2017)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Huang, Z.H., Qi, L.: Formulating an \(n\)-person noncooperative game as a tensor complementarity problem. Comput. Optim. Appl. 66(3), 557–576 (2017)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Lasserre, J.B.: Global optimization with polynomials and the problem of moments. SIAM J. Optim. 11, 796–817 (2001)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Nie, J., Demmel, J., Sturmfels, B.: Minimizing polynomials via sum of squares over the gradient ideal. Math. Program. Ser. A 106(3), 587–606 (2006)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Nie, J.: The hierarchy of local minimums in polynomial optimization. Math. Program. Ser. B 151(2), 555–583 (2015)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Isac, G., Zhao, Y.B.: Exceptional family of elements and the solvability of variational inequalities for unbounded sets in infinite-dimensional Hilbert spaces. J. Math. Anal. Appl. 246, 544–556 (2000)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Zhao, Y.B., Han, J.Y.: Exceptional family of elements for a variational inequality problem and its applications. J. Glob. Optim. 14, 313–330 (1999)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Zhao, Y.B., Han, J.Y., Qi, H.D.: Exceptional families and existence theorems for variational inequality problems. J. Optim. Theory Appl. 101(2), 475–495 (1999)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Huang, Z.H.: Generalization of an existence theorem for variational inequalities. J. Optim. Theory Appl. 118(3), 567–585 (2003)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Han, J.Y., Huang, Z.H., Fang, S.C.: Solvability of variational inequality problems. J. Optim. Theory Appl. 122(3), 501–520 (2004)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Manicino, O.G., Stampacchia, G.: Convex programming and variational inequalities. J. Optim. Theory Appl. 9(1), 3–23 (1972)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Samelson, H., Thrall, R.M., Wesler, O.: A partition theorem for euclidean \(n\)-space. Proc. Am. Math. Soc. 9, 805–907 (1958)MathSciNetMATHGoogle Scholar
  30. 30.
    Megiddo, N., Kojima, M.: On the existence and uniqueness of solutions in nonlinear complementarity problems. Math. Program. 12, 110–130 (1977)CrossRefMATHGoogle Scholar
  31. 31.
    Gowda, M.S., Sznajder, R.: Some global uniqueness and solvability results for linear complementarity problems over symmetric cones. SIAM J. Optim. 18, 461–481 (2007)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Miao, X.H., Huang, Z.H.: GUS-property for Lorentz cone linear complementarity problems on Hilbert spaces. Sci. China Math. 54, 1259–1268 (2011)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Qi, L.: Eigenvalues of a real supersymmetric tensor. J. Symb. Comput. 40, 1302–1324 (2005)MathSciNetCrossRefMATHGoogle Scholar
  34. 34.
    Qi, L.: Symmetric nonnegative tensors and copositive tensors. Linear Algebra Appl. 439, 228–238 (2013)MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Hartman, P., Stampacchia, G.: On some nonlinear elliptic ditterential functional equations. Acta Math. 115, 153–188 (1966)CrossRefGoogle Scholar
  36. 36.
    Gowda, M.S.: Polynomial complementarity problems. Pac. J. Optim. 13(2), 227–241 (2017)MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of MathematicsTianjin UniversityTianjinPeople’s Republic of China
  2. 2.Department of Applied MathematicsThe Hong Kong Polytechnic UniversityHung Hom, KowloonHong Kong

Personalised recommendations